Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 90, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 6, 2015, 1:11 AM CDT for Lyon County, Plymouth County, Sioux County, Iowa; Clay County, Lincoln County, Union County, South Dakota. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2015, 1:11 AM CDT (06:11 UTC)
- Expired
- Jul 6, 2015, 2:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lyon County, IA, Plymouth County, IA, Sioux County, IA, Clay County, SD, Lincoln County, SD, Union County, SD
The radar
The Sioux Falls radar (KFSD), 78 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 1:20 AM CDT | TSTM WND DMG | 5 Nne Alcester, SD | LARGE TREE UPROOTED. SIDING TORN OFF PEAK OF HOUSE. |
| Jul 6, 1:20 AM CDT | TSTM WND DMG | Alcester, SD | 6 INCH TREE LIMB DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 7:42 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2259 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1549 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 26.2
The text
As transmitted, in the capitals the NWS used until 2016.
833
WUUS53 KFSD 060611
SVRFSD
IAC119-149-167-SDC027-083-127-060700-
/O.NEW.KFSD.SV.W.0090.150706T0611Z-150706T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
111 AM CDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LYON COUNTY IN NORTHWESTERN IOWA...
SIOUX COUNTY IN NORTHWESTERN IOWA...
WESTERN PLYMOUTH COUNTY IN NORTHWESTERN IOWA...
UNION COUNTY IN SOUTHEASTERN SOUTH DAKOTA...
LINCOLN COUNTY IN SOUTHEASTERN SOUTH DAKOTA...
EASTERN CLAY COUNTY IN SOUTHEASTERN SOUTH DAKOTA...
* UNTIL 200 AM CDT
* AT 111 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WORTHING TO VERMILLION...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CANTON AND NEWTON HILLS STATE PARK AROUND 125 AM CDT.
ELK POINT AND FAIRVIEW AROUND 130 AM CDT.
INWOOD AROUND 135 AM CDT.
ALVORD AROUND 140 AM CDT.
ROCK VALLEY AND DOON AROUND 145 AM CDT.
SIOUX CENTER...HULL...HINTON AND MERRILL AROUND 155 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BRUNSVILLE...WESTFIELD AND CHATSWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4276 9698 4338 9684 4336 9602 4256 9625
4256 9629
TIME...MOT...LOC 0611Z 286DEG 41KT 4334 9678 4276 9693
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
CHAPMAN3 follow-up statements
873
WWUS53 KFSD 060624
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
124 AM CDT MON JUL 6 2015
IAC119-149-167-SDC027-083-127-060700-
/O.CON.KFSD.SV.W.0090.000000T0000Z-150706T0700Z/
LYON IA-SIOUX IA-PLYMOUTH IA-UNION SD-LINCOLN SD-CLAY SD-
124 AM CDT MON JUL 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR SOUTHERN LYON...SIOUX...WESTERN PLYMOUTH...UNION...LINCOLN AND
EASTERN CLAY COUNTIES...
AT 122 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CANTON TO NEAR ALCESTER TO 6 MILES NORTHEAST OF
NEWCASTLE...MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
THESE SEVERE STORMS WILL BE NEAR...
NEWTON HILLS STATE PARK AROUND 125 AM CDT.
CANTON...HAWARDEN...HUDSON AND FAIRVIEW AROUND 130 AM CDT.
INWOOD AROUND 135 AM CDT.
AKRON...IRETON AND ALVORD AROUND 140 AM CDT.
SIOUX CENTER...DOON AND MAURICE AROUND 145 AM CDT.
THE AREA OF STRONGEST WINDS WILL LIKELY IMPACT AREAS FROM EAST OF
BERESFORD...THROUGH HUDSON...TOWARD SIOUX CENTER AND ORANGE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4276 9698 4338 9684 4336 9602 4256 9625
4256 9629
TIME...MOT...LOC 0622Z 272DEG 45KT 4334 9664 4308 9660 4273 9682
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
CHAPMAN571
WWUS53 KFSD 060635
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
135 AM CDT MON JUL 6 2015
SDC027-060644-
/O.CAN.KFSD.SV.W.0090.000000T0000Z-150706T0700Z/
CLAY SD-
135 AM CDT MON JUL 6 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLAY COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTHWESTERN IOWA AND SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4270 9676 4337 9667 4336 9602 4256 9625
4256 9629
TIME...MOT...LOC 0634Z 270DEG 41KT 4331 9647 4305 9643 4270 9665
$$
IAC119-149-167-SDC083-127-060700-
/O.CON.KFSD.SV.W.0090.000000T0000Z-150706T0700Z/
LYON IA-SIOUX IA-PLYMOUTH IA-UNION SD-LINCOLN SD-
135 AM CDT MON JUL 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR SOUTHERN LYON...SIOUX...WESTERN PLYMOUTH...NORTHERN UNION AND
SOUTHEASTERN LINCOLN COUNTIES...
AT 134 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR INWOOD TO NEAR HAWARDEN TO ELK POINT...MOVING
EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
THESE SEVERE STORMS WILL BE NEAR...
IRETON AROUND 140 AM CDT.
ROCK VALLEY AND ALVORD AROUND 145 AM CDT.
SIOUX CENTER...DOON AND MAURICE AROUND 150 AM CDT.
HULL AROUND 155 AM CDT.
HINTON AND MERRILL AROUND 200 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BRUNSVILLE...WESTFIELD AND CHATSWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4270 9676 4337 9667 4336 9602 4256 9625
4256 9629
TIME...MOT...LOC 0634Z 270DEG 41KT 4331 9647 4305 9643 4270 9665
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
HANKO051
WWUS53 KFSD 060653
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
153 AM CDT MON JUL 6 2015
IAC119-149-167-SDC083-127-060702-
/O.EXP.KFSD.SV.W.0090.000000T0000Z-150706T0700Z/
LYON IA-SIOUX IA-PLYMOUTH IA-UNION SD-LINCOLN SD-
153 AM CDT MON JUL 6 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LYON...SIOUX...
WESTERN PLYMOUTH...NORTHERN UNION AND SOUTHEASTERN LINCOLN COUNTIES
WILL EXPIRE AT 200 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTHWESTERN IOWA AND SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4270 9676 4337 9667 4336 9602 4256 9625
4256 9629
TIME...MOT...LOC 0650Z 286DEG 41KT 4331 9647 4305 9643 4270 9665
$$
HANKOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:24 AM CDT, 47 minutes earlier.
Area forecast discussion, Jul 6, 12:24 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1224 AM CDT MON JUL 6 2015
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 252 PM CDT SUN JUL 5 2015
THERE IS STILL AN EASY TO RECOGNIZE FAIRLY STRONG SEVERE STORM
POTENTIAL TONIGHT WITH SPC DEPICTION OF POTENTIAL AND GENERAL
TIMING LOOKING GOOD. THE PROBLEM LIES IN THE
SPECIFICS...ESPECIALLY THE INITIAL DEVELOPMENT OF STORMS. SOME OF
THE SHORT RANGE HIGH RESOLUTION MODELS ARE DEPICTING FAIRLY EARLY
DEVELOPMENT AHEAD OF THE COLD FRONT. IN THE CASE OF THE
OPERATIONAL HRRR THIS LOOKS TO BE DONE TOO EARLY AND TOO FAR
SOUTHEAST. HOWEVER OTHER MODELS ARE MORE MODERATE YET STILL
INDICATE SOME DEVELOPMENT FAIRLY EARLY AHEAD OF THE FRONT...WHICH
BY THE WAY FOR THE TIME BEING HAS PROGRESSED SOMEWHAT FASTER
TOWARD THE AREA THAN MODELS HAVE BEEN DEPICTING. I WOULD EXPECT A
SLOWDOWN DUE TO WAVE ACTION WHICH PROBABLY ALSO SHOWS UP IN THE
DEVELOPMENT OF THE LOW LEVEL JET DEPICTED STRONGLY ON THE MODELS.
IN SHORT...STILL EXPECT THE BULK OF THE STORMS AND THE SEVERE
THREAT FROM LATE EVENING ON...AFTER MIDNIGHT SOUTHEAST...BUT WE
WILL WATCH FOR POSSIBLE SCATTERED DEVELOPMENT AS EARLY AS THE END
OF THE AFTERNOON.
AS MENTIONED...THE SEVERE POTENTIAL IS STILL THERE FOR SCATTERED
WINDS AND HAIL EARLY AND ESPECIALLY WINDS LATE TONIGHT. WILL
CONTINUE TO INCLUDE THE HAIL/WIND/HEAVY RAIN MENTION IN THE GRIDS
ALONG WITH THE HIGH POPS. AS FOR THE HEAVY RAIN...CURRENTLY
ANTICIPATED QPF AND CURRENT FFG DO NOT SHOW A NEED FOR A FLASH FLOOD
WATCH. THE NORTHEAST APPEARS TO HAVE THE BEST POTENTIAL FOR HEAVY
RAIN BUT THAT COULD CHANGE DEPENDING ON HOW THE CONVECTION BEHAVES.
THE FRONT WILL BEGIN TO MOVE THROUGH THE AREA THIS EVENING AND REACH
THE SOUTHEAST CORNER MONDAY MORNING. COOLER AIR WITH THE NORTHERLY
WINDS WILL LOWER TEMPERATURES TO THE LOWER 60S NORTHWEST...WITH 70
OR SO LOWS SOUTHEAST.
LINGERING SHOWERS AND STORMS WILL END FROM THE NORTHWEST MONDAY AND
CLOUDS WILL DECREASE. BY LATE AFTERNOON THE COOL AND DRY REGIME WILL
HAVE TAKEN OVER AND THE LAST OF THE SHOWERS IN NORTHWEST IOWA SHOULD
HAVE ENDED. THE NORTHERLY WINDS WILL TAKE HOLD AND GET MARGINALLY
BREEZY...WHILE TEMPERATURES HANG IN THE 70S AND SKIES BRIGHTEN FROM
THE NORTHWEST.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 252 PM CDT SUN JUL 5 2015
THE FIRST HALF OF THE MEDIUM RANGE FORECAST WILL REMAIN COOL AND DRY
THROUGH WEDNESDAY AS HIGH PRESSURE SETTLES IN ACROSS THE GREAT
LAKES. COOL EASTERLY FLOW WILL KEEP TEMPERATURES IN THE 70S IN MOST
LOCATIONS...ALMOST 10 DEGREES BELOW NORMAL FOR THIS TIME OF THE
YEAR. HAVE LOWERED LOW TEMPERATURES A FEW DEGREES.
BY WEDNESDAY AND THURSDAY...MODELS SUGGEST A WEAK WAVE PASSING
THROUGH THE MID-LVL FLOW. THE STRONG INFLUENCE OF DRY SFC HIGH
PRESSURE SHOULD KEEP POPS AT A MINIMUM.
BY THE END OF THE WEEK AND INTO NEXT WEEKEND...FLOW ALOFT SHOULD
BEGIN TO TURN MORE SOUTHWESTERLY...TYPICALLY INDICATIVE OF WARMING
TEMPERATURES...INCREASING HUMIDITY AND THE POTENTIAL RETURN OF LOW-
END PRECIPITATION CHANCES BY NEXT WEEKEND. SEVERAL WAVES OF ENERGY
WILL MOVE THROUGH THE FLOW...BUT THE EXACT TRACK OF THESE WAVES IN
DOUBT. AS FAR AS TEMPERATURES ARE CONCERNED...FORECAST HOLDS
READINGS ABOVE NORMAL BY THE WEEKEND...AND WE MAY BE PUSHING 90S IN
MANY AREAS BY EARLY NEXT WEEK.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1216 AM CDT MON JUL 6 2015
THUNDERSTORMS WILL CONTINUE TO PUSH ACROSS THE AREA THROUGH THE
OVERNIGHT HOURS WITH LOCAL MVFR TO IFR CONDITIONS IN HEAVIER
STORMS. GUSTY WINDS WILL BE POSSIBLE WITH STRONGER
STORMS THROUGH 12Z. SHOWERS WILL LINGER INTO THE MORNING HOURS OF
MONDAY...WITH IMPROVING CONDITIONS AFTER 18Z.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR SDZ039-040-
050-052>070.
MN...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR MNZ071-072-
080-081-089-090-097-098.
IA...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR IAZ001-002.
NE...NONE.
&&
SHORT TERM...
LONG TERM...DUX
AVIATION...JMHazardous weather outlook, Jul 5, 2:01 PM CDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 201 PM CDT SUN JUL 5 2015 MNZ071-072-SDZ038>040-052>059-061915- LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN- MINER-LAKE-MOODY-BRULE-AURORA-DAVISON- 201 PM CDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP FROM NORTHEAST INTO CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON INTO THIS EVENING...THEN PUSH SOUTH AND EAST INTO THE AREA THROUGH THE EVENING HOURS. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS AND WINDS OF 70 MPH...ALONG WITH VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 5 PM THIS EVENING AND CONTINUE INTO THE LATE NIGHT HOURS. IAZ001-002-012-MNZ080-081-089-090-097-098-SDZ050-060>071-061915- LYON IA-OSCEOLA-SIOUX-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- ROCK-GREGORY-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS- HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- 201 PM CDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP FROM NORTHEAST INTO CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON INTO THIS EVENING. THESE STORMS WILL THEN PUSH SOUTH AND EAST INTO THE AREA DURING THE LATE EVENING AND OVERNIGHT HOURS. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS AND WINDS OF 70 MPH...ALONG WITH VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 8 PM THIS EVENING AND CONTINUE INTO THE LATE NIGHT HOURS. IAZ003-013-014-020>022-031-032-NEZ013-014-061915- DICKINSON-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY- IDA-DIXON-DAKOTA- 201 PM CDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA AND NORTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA AFTER 2 AM TONIGHT. WHILE HAIL TO THE SIZE OF QUARTERS WILL BE A POSSIBILITY WITH THESE STORMS...THE BIGGER THREAT WILL BE WINDS TO 70 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 2 AM TONIGHT.
In the hours before
Local storm report, Jul 6, 12:07 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1207 AM CDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM TSTM WND GST 2 S MITCHELL 43.70N 98.04W
07/05/2015 E60 MPH DAVISON SD CO-OP OBSERVER
&&
AFLocal storm report, Jul 6, 12:10 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1210 AM CDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM TSTM WND GST 5 SSW CLAYTON 43.38N 97.71W
07/05/2015 E60 MPH HUTCHINSON SD OTHER FEDERAL
&&
BALocal storm report, Jul 6, 12:12 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1212 AM CDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM TSTM WND GST 2 S MITCHELL 43.70N 98.03W
07/05/2015 E60 MPH DAVISON SD CO-OP OBSERVER
&&
AFLocal storm report, Jul 6, 12:18 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1218 AM CDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 2 S MITCHELL 43.70N 98.03W
07/06/2015 M1.58 INCH DAVISON SD CO-OP OBSERVER
HOUR AND A HALF RAINFALL AMOUNT
&&
AFLocal storm report, Jul 6, 12:21 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1221 AM CDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND GST 7 NNW OLIVET 43.33N 97.72W
07/06/2015 M67 MPH HUTCHINSON SD MESONET
MOBILE MESONET
&&
AFLocal storm report, Jul 6, 1:06 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
106 AM CDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 AM TSTM WND DMG MARION 43.42N 97.26W
07/06/2015 TURNER SD FIRE DEPT/RESCUE
3 INCH DIAMETER TREE BRANCHES DOWN
&&
AFThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:02 PM CDT | Flash Flood Watch | FSD | Lyon, Osceola | 8 hr |
| Jul 5, 9:12 PM CDT | Severe Thunderstorm Warning | FSD | Brule, Charles Mix, Gregory | 48 min |
| Jul 5, 10:00 PM CDT | Severe Thunderstorm Warning | FSD | Brule, Charles Mix, Gregory | 45 min |
| Jul 5, 11:23 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison | 37 min |
| Jul 5, 11:53 PM CDT | Severe Thunderstorm Warning | FSD | Hanson, Hutchinson, McCook | 37 min |
| Jul 6, 12:18 AM CDT | Flash Flood Warning | FSD | Aurora, Davison, Hanson, Hutchinson, McCook | 3 hr |
| Jul 6, 12:20 AM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, Turner | 25 min |
| Jul 6, 12:23 AM CDT | Tornado Warning | FSD | McCook, Turner | 24 min |
| Jul 6, 12:54 AM CDT | Tornado Warning | FSD | Minnehaha | 23 min |
| Jul 6, 2:15 AM CDT | Flash Flood Warning | FSD | Lake, McCook, Minnehaha, Moody | 3 hr |
| Jul 6, 9:06 AM CDT | River Flood Warning | FSD | Moody | 7 days |
| Jul 6, 9:06 AM CDT | River Flood Warning | FSD | Minnehaha | 58 hr |
| Jul 6, 1:21 PM CDT | River Flood Warning | FSD | Minnehaha | 7 days |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Severe Thunderstorm Warnings in South Dakota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.